BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Catalog Number |
D139401 |
| Medical Device Problem Codes |
Insufficient Cooling (1130); Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that they performed a redo pulmonary vein isolation (pvi).When they started in qm+ and the ablation indicated high force immediately and ablation was aborted by ngen with the information that the temperature gradient was too high but the temperature cutoff was not reached.Notably, the contact pressure was very high, which was unlikely to be real.In qm with 50w, the ablation works, but the contact pressure is still significantly too high.They tried different positions for ablation.Exchange of cable did not solve the problem.Needed to exchange the catheter to finish the procedure.There was no patient consequence.Temperature cut-off was not exceeded.There was something off with the force sensor, which indicated really high force under ablation, which was not real for sure.With 50w ablation was proceeded but still with high force.After the exchange of catheter the system was working perfectly.The customer's reported high temperature and force issues are not considered to be mdr reportable since the potential risk that these could cause or contribute to a serious injury or death to the operator or patient is remote.On 3-nov-2025, the bwi pal revealed that a visual inspection of the returned device found a hole in the pebax and a reddish material inside the pebax.These findings were reviewed and assessed the issue of a ¿hole¿ in the pebax as an mdr reportable malfunction since the integrity of the device has been compromised.
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and force test of the returned device were performed.Visual inspection reddish material and a hole in the surface of the pebax.The device was connected to the carto 3 system and no errors were observed.The force feature of the device was evaluated and the force values and the vector were observed within specifications.No force issues were observed.No temperature or impedance issues were observed.An irrigation test was performed and no irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The reddish material inside the pebax could be related to the force issue and high temperature reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).